Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


IN ABILITY TO STICK TO THE PRISCRIBED ADVERANCE SCHEDULE
Sep 24, 2011

I must that you for answering the question of Ramadan fasting and the timing of the Medics. I have benefited a lot from it. However this question baffles me and I thought I better ask you. I work with armed forces and sometimes my job takes me away from sites where i am suppose to collect my drug refill. I am on Conbivir, Nevirapine. If I default for six weeks do I need to be re-asses again? What will happen of my drug resistance?

Response from Dr. McGovern

I will point you to the HIV forum for purely HIV related questions. I do answer questions related to viral hepatitis and HIV however.

For your question, I will quickly say that I do not recommend a long hiatus from taking your HIV medications like 6 weeks. This will clearly put you at risk for viral rebound, which can lead to the antiretroviral syndrome (fever, rash, thrush, etc.).

The risk of resistance is present although less so than when patients take medications erratically on a weekly basis.



Previous
do i need a hep b booster shot?
Next
Anti HCV reactive while patient was treated twice before for HCV.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement